Well today was bi-weekly pdoc appointment. After a few short note regarding how mood and anxiety were doing we spent the whole rest of the visit on SLEEP. I turned in my Food Intake, Sleep, and Blood Pressure Diaries, yes I have to keep a heckava lot of data. I average 2 - 3 hours sleep a night and that's it, it's been like that for over a month. I've been on Trazadone 300mg for the past 2 weeks. But it has been causing my blood pressure to rise at night when I take it, which has been a concern of my pdoc. Also it doesn't work, I take it at 11 and don't go to sleep until around 4 or 5. So today we decided to drop the trazadone down to 150 a taper until I see him again in 2 weeks, and add Remeron 7.5 mg for 5 days then 15mg. So hopefully the Remeron will help, I had tried it once before back in October and it caused some weight gain so I stopped it, but I am on a totally different cocktail now so we'll see. My pdoc warned me that some of his patients get pis*** off at him because it is just way too sedating, at which point I laughed and said, "do you remember who your talking to" and he laughed and said, "oh yeah not a problem". At this point I'll try anything to sleep. Then we went over the very small amount of food that I eat each week, and he weighed me, thank God I hadn't lost any weight, so I didn't have to listen to that particular lecture. He said see ya in two weeks and I was outta there. So I guess all is good, the Abilify is definitely helping with my mood and that's a good thing. the big thing will be seeing if the Remeron, which is an anti-d causes me to go Manic which anti-d's normally do. Where hoping that at 7.5 it's a small enough dose that it will be okay. The SNRI should also help with the mood and anxiety so that will be an extra added boost.
I'm glad to hear it went well. It's always uplifting when an appointment goes well. I am hoping the remeron works for you. I was on it years ago, and from what I remember, it worked well for sleep. Let us know how it works!
It doesn't though, it didn't control it when I went manic going on the Cymbalta, nor did it counteract it when I went manic coming off the Cymbalta. For some reason that's the only time I go manic is when I do major med changes. My body/brain chemistry does not like drug additions/subtractions. So I'm just hoping that it's a small enough dose that it won't happen. The good thing about remeron is it's more sedating the smaller the dose, and the activation issues come in with larger dosages, so we're going to keep it no more than 15 mgs. and that would be in 2 weeks.
I'll just keep a very close eye on it, if I see any signs of mania at all, I'll stop it.
yep, my body is wierd, I alsways respond wierd to med changes and get the "worst" side effect, etc. I'm used to it, I just have to be very proactive and watch for it. the other thing I'll have to watch for is weight gain, if that starts then I'll stop taking the remeron also.
So we'll see. At least I didn't have to buy any since I still had 3/4 a bottle from October when we tried it!
For normal people the Remeron usually knocks them out within a half hour and keeps them out for 8 or 9 hours and they still feel groggy the next day....I took it an hour ago and feel nothing do far, and that was with 150mg of Trazadone....
My old pdoc told me the reason why I react almost instantaneously to meds is because of my size. I have a very small body frame and I weigh 114 pounds. The only exception to this is when I'm manic and need to take 300mg of Trazodone. From what my old pdoc told me, that isn't unusual though.
Atypical Bipolar I Disorder with Rapid Cycling
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN
Last edited by dreams in neon; 03-24-2009 at 08:50 PM.